Alert archive / North Carolina / Heat Advisories in 2012

Heat Advisory 7, NWS Raleigh, NC

July 9, 201214 counties in North Carolina

NWS Raleigh, NC issued this heat advisory at Jul 9, 2012, 3:41 AM EDT for 14 counties in North Carolina. It took effect at Jul 9, 2012, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2012, 3:41 AM EDT (07:41 UTC)
In effect from
Jul 9, 2012, 11:00 AM EDT
Expired
Jul 9, 2012, 7:00 PM EDT
In force
8 hr
Issued by
NWS Raleigh, NC

Counties Anson County, NC, Cumberland County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2385 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS72 KRAH 090741
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
341 AM EDT MON JUL 9 2012

...HEAT ADVISORY FOR THE SOUTHERN PIEDMONT AND SANDHILLS TODAY...

.A VERY WARM AND HUMID AIR MASS AND STRONG DAYTIME HEATING WILL
PUSH HEAT INDEX VALUES TO AROUND 105 TO 106 DEGREES TODAY.

NCZ042-043-073>078-083>086-088-089-092300-
/O.NEW.KRAH.HT.Y.0007.120709T1500Z-120709T2300Z/
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...WILSON...ALBEMARLE...
TROY...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
341 AM EDT MON JUL 9 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING. 

* LOCATION...THE SOUTHERN PIEDMONT AND SANDHILLS IN CENTRAL NORTH CAROLINA.

* TEMPERATURES...HIGHS WILL BE IN THE UPPER 90S.

* HEAT INDEX VALUES...READINGS WILL REACH 105 TO 106 DEGREES.

* TIMING...THE HOTTEST PART OF THE DAY WILL BE FROM LATE MORNING
  TO LATE AFTERNOON.

* IMPACTS...THIS COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL BE A HEALTH HAZARD... PARTICULARLY FOR THE ELDERLY... THOSE
  WORKING OR EXERCISING OUTDOORS... AND THOSE WITH PRE-EXISTING
  ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

GIH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Jul 9, 2:55 AM EDT, 46 minutes earlier.

Area forecast discussion, Jul 9, 2:55 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EDT MON JUL 9 2012

.SYNOPSIS...
A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT
SLOWLY SOUTHWARD INTO NORTH CAROLINA BY LATE TODAY. THE FRONT WILL
THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK
WEEK... BRINGING UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 AM MONDAY...

THIS MORNING: THE LATEST SURFACE ANALYSIS SHOWS THE SURFACE COLD
FRONT STRETCHING ACROSS MD AND SRN OH/IN/IL WITH A PRONOUNCED TROUGH
EXTENDING FROM NEAR RIC THROUGH CENTRAL NC. SCATTERED STORMS EARLY
THIS MORNING HAVE BEEN LARGELY CONFINED TO THE VA BORDER COUNTIES...
CLOSER TO THE BETTER UPPER DIVERGENCE AND THE MORE SUBSTANTIAL MID
LEVEL WESTERLY FLOW... ASSOCIATED WITH THE BROAD/FLAT MID LEVEL
TROUGH OVER NORTHEAST NOAM. MID LEVEL LAPSE RATES HAVE BEEN GREATER
THAN 6 C/KM OVER VA BUT REMAIN QUITE LOW OVER MUCH OF CENTRAL NC...
AND WITH VERY WEAK DEEP LAYER SHEAR AND ABUNDANT CONVECTIVE
INHIBITION... ISOLATED CONVECTION OUTSIDE OF THE VA BORDER REGION
HAS PULSED UP/DOWN QUICKLY (ESPECIALLY NEAR A SOUTHWARD-MOVING
OUTFLOW) WITH LITTLE OPPORTUNITY TO SURVIVE. BUT THE EFFECTIVE SHEAR
DOES APPROACH 20 KTS NEAR THE BORDER WHERE GRADIENTS IN BOTH MLCAPE
AND DOWNDRAFT CAPE ARE EVIDENT. WILL HOLD ONTO SCATTERED STORMS IN
THE FAR NORTHERN PORTION OF THE FORECAST AREA WITH LOW TO NO CHANCE
IN THE SOUTH... AWAY FROM ANY CONVECTIVE FOCI OR BOUNDARIES AND
WHERE MID LEVELS REMAIN COMPARATIVELY WARM/DRY. SKIES WILL BE PARTLY
TO MOSTLY CLOUDY IN THE FAR NORTH THIS MORNING BUT OTHERWISE MILKY
SUNSHINE WILL ALLOW FOR PLENTY OF HEATING... DRIVING TEMPS WELL UP
INTO THE UPPER 80S TO LOWER 90S BY NOON... AN EASY ACCOMPLISHMENT
GIVEN THE VERY WARM AND MUGGY DAYBREAK TEMPS IN THE MID 70S TO NEAR
80.

THIS AFTERNOON/TONIGHT: CONFIDENCE REMAINS HIGH IN THE DEVELOPMENT
OF NUMEROUS THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON.
AS THE MID LEVEL TROUGH DIGS ACROSS THE GREAT LAKES AND TO THE SSW
THROUGH THE MID SOUTH AND LOWER MISS VALLEY... THE EAST-WEST
ORIENTED COLD FRONT IS EXPECTED TO EASE SLOWLY SOUTHWARD THROUGH SRN
VA. MEANWHILE THE SURFACE TROUGH HOLDS THROUGH THE COASTAL PLAIN AND
SANDHILLS AS AN ASSOCIATED SURFACE LOW PROPAGATES TO THE SSW ALONG
THE TROUGH ACCORDING TO THE LATEST MODEL RUNS. THE EARLY-DAY
INSOLATION IS EXPECTED TO LEAD TO RAPIDLY GROWING INSTABILITY BY
AFTERNOON AS SURFACE DEW POINTS REMAIN NEAR 70 TO LOWER 70S.
LARGE-SCALE FORCING FOR ASCENT IS IMPROVING BUT STILL RATHER MODEST
WITH ONLY WEAK MID LEVEL DPVA AND MINIMAL HEIGHT FALLS ALOFT... BUT
STRENGTHENING UPPER DIVERGENCE OVER NRN NC IN THE RIGHT ENTRANCE
REGION OF THE 110+ KT JET OVER AND OFF THE NEW ENGLAND COAST IS
EXPECTED TO AUGMENT THE LIFT PRODUCED BY MODERATE TO STRONG
INSTABILITY (MLCAPE OF 2000-3000 J/KG) ALONG AND SOUTH OF THE
FRONT... LEADING TO EXPLOSIVE CONVECTION ACROSS CENTRAL NC BY EARLY
TO MID AFTERNOON AS INITIALLY NEAR-NORMAL PRECIP WATER VALUES RISE
TO NEAR 2.0 INCHES. WE SHOULD SEE NUMEROUS THUNDERSTORMS DEVELOP
OVER NORTHERN NC BY EARLY AFTERNOON... SPREADING SOUTHEAST THROUGH
THE AFTERNOON AND EARLY EVENING ALONG THE OUTFLOW-REINFORCED
EFFECTIVE FRONT AS IT DROPS THROUGH NC. DEEP LAYER SHEAR IS EXPECTED
TO IMPROVE TO 20-25 KT ALONG AND NORTH OF HIGHWAY 64 THIS
AFTERNOON... AND WITH CAPE IN THE MIXED-PHASE REGION (-10C TO -30C)
EXPECTED TO PEAK AT 900-1300 J/KG SUGGESTIVE OF VIGOROUS UPDRAFTS...
ANY STORMS COULD GENERATE STRONG TO DAMAGING WIND GUSTS AND HAIL
(ALTHOUGH THE HAIL RISK WILL BE TEMPERED SOMEWHAT BY WARM FREEZING
LEVELS). FREQUENT TO NEARLY CONTINUOUS LIGHTNING IS ALSO LIKELY WITH
SUCH A "FAT" CAPE PROFILE... HIGH K-INDEX VALUES OVER 36... AND HIGH
PRECIP WATER FLUX. AND THE OVERALL WEAK STEERING WILL RESULT IN
MEANDERING STORM CLUSTERS WITH SLOW MOVEMENT DICTATED BY OUTFLOWS...
PRESENTING A RISK OF URBAN FLOODING GIVEN THE HIGH ATMOSPHERIC WATER
CONTENT. WITH MORNING THICKNESSES PROJECTED TO BE AROUND 1430 METERS
AND PARTLY TO MOSTLY SUNNY SKIES IN THE MORNING...  EXPECT HIGHS OF
92-99... ALTHOUGH TEMPS WILL DROP INTO THE 80S WITH THE
APPROACH/ONSET OF CONVECTION. THESE WARM TEMPS AND DEW POINTS IN THE
LOWER 70S WILL NECESSITATE WHAT WE HOPE WILL BE THE LAST HEAT
ADVISORY OF THIS STRETCH... THIS TIME CONFINED TO THE SOUTHERN CWA.
EXPECT STORMS TO DECREASE IN INTENSITY AND COVERAGE GRADUALLY BY THE
OVERNIGHT HOURS AS THE BOUNDARY LAYER STARTS TO STABILIZE... BUT AT
LEAST SCATTERED SHOWERS AND A FEW STORMS SHOULD PERSIST THROUGH THE
NIGHT AS WEAK ELEVATED INSTABILITY PERSISTS. LOWS 70-75 UNDER MOSTLY
CLOUDY SKIES... WITH PATCHY FOG DEVELOPMENT ANTICIPATED. -GIH

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 235 AM MONDAY...

THIS PERIOD WILL BE DOMINATED BY A BROAD MID LEVEL TROUGH...WHILE AT
THE SURFACE...A TROUGH/WEAKENING FRONT WILL BISECT THE REGION FROM
NORTHEAST TO SOUTHWEST. LOW LEVEL FLOW WILL BRING IN MOISTURE FROM
THE GULF AND/OR ATLANTIC AND LEAD TO PWAT VALUES EXCEEDING 2 INCHES
THROUGHOUT THE PERIOD...ESPECIALLY ACROSS THE SOUTHEAST. THIS WILL
ALL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH
DAY DURING THE SHORT TERM PERIOD. WILL HAVE THE HIGHEST POPS DURING
THE FAVORED DIURNAL HOURS...ALTHOUGH DO NOT EXPECT THE PRECIP TO
COMPLETELY COME TO AN END DURING THE OVERNIGHT HOURS. WITH REGARDS
TO ANY SEVERE THREAT...THE DEEP LAYER FLOW...SHEAR AND MID LEVEL
LAPSE RATES ARE ALL PROGGED TO BE RATHER WEAK...THEREFORE AM NOT
EXPECTING MUCH IN THE WAY ORGANIZATION. HOWEVER...CANNOT RULE OUT A
FEW ISOLATED STRONG TO SEVERE STORMS EACH AFTERNOON...WITH THE MAIN
THREAT BEING DAMAGING DOWNBURST WINDS...AS CAPE VALUES ARE PROGGED
TO BE ON THE ORDER OF 1500-2000 J/KG...HIGHEST ACROSS THE EAST. HIGH
TEMPS WILL BE BELOW NORMAL THROUGH THE PERIOD...GENERALLY MID TO
UPPER 80S DUE TO THE CONSIDERABLE CLOUD COVER AND ABOVE NORMAL
PRECIP CHANCES...WHILE THE OVERNIGHT LOWS WILL HOVER AROUND 70
DEGREES.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 230 AM MONDAY...

THE REMNANTS OF THE COLD FRONT WILL CONTINUE TO LINGER OVER THE AREA
THROUGH THE END OF THE WEEK. UPPER LEVEL FLOW WILL BE NEAR
NON-EXISTENT AND NO HELP IN MOVING THE FRONT ONE WAY OR ANOTHER.
THEREFORE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH
DAY WITH THE MOST LIKELY TIMEFRAME COINCIDING WITH PEAK HEATING
DURING THE LATE AFTERNOON. AS THE WEEKEND APPROACHES...A HIGH
PRESSURE OFF OF THE SOUTHEAST COAST BEGINS TO TRY AND BUILD IN FROM
THE EAST. THIS COULD HELP EASTERN PORTIONS OF THE CWA BEGIN TO DRY
OUT LATE SATURDAY INTO SUNDAY. MAXIMUM TEMPERATURES DURING THIS
PERIOD WILL GRADUALLY INCREASE FROM THE MID 80S TO THE UPPER 80S BY
SUNDAY. LOW TEMPERATURES WILL REMAIN FAIRLY CONSISTENT...UPPER 60S
TO NEAR 70 DEGREES.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 145 AM MONDAY...

VFR CONDITIONS ARE NOTED AT ALL CENTRAL NC TERMINAL FORECAST SITES.
ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REST OF THE NIGHT OVER
NORTHEAST PORTIONS OF CENTRAL NC BUT STORMS ARE LIKELY TO STAY
BEYOND 15 MI AWAY FROM RDU/RWI. OTHERWISE... CIGS WILL REMAIN ABOVE
6 THOUSAND FEET WITH VSBYS MOSTLY ABOVE 6 MILES THROUGH THE MORNING.
THE EXCEPTION WILL ARRIVE WITH AFTERNOON CONVECTION. NUMEROUS STORMS
WILL DEVELOP THIS AFTERNOON... FIRST NEAR INT/GSO/RDU/RWI AFTER
18Z... THEN SPREADING SOUTHWARD TO FAY AFTER 20Z. GUSTY WINDS AND
MVFR CIGS/VSBYS ARE POSSIBLE IN AND NEAR THESE STORMS FROM MID
AFTERNOON INTO EARLY EVENING. STORM COVERAGE WILL DECREASE AFTER 02Z
THIS EVENING... ALTHOUGH A FEW STORMS MAY OCCUR NEAR TAF SITES INTO
THE OVERNIGHT HOURS. OFFICIAL FORECAST KEEPS VFR CONDITIONS
PREVAILING TOWARD THE END OF THE TAF FORECAST PERIOD BUT POCKETS OF
MVFR FOG MAY BEGIN TO DEVELOP ESPECIALLY WHERE SURFACE WINDS GO
NEARLY CALM.

LOOKING BEYOND 06Z TONIGHT... AS NOTED ABOVE... MVFR VSBYS AND
PATCHY CLOUDS BASED BELOW 2 THOUSAND FEET WILL BE POSSIBLE AT ALL
SITES UNTIL DAYBREAK TUESDAY. THEN... THERE WILL BE A NEAR DAILY
CHANCE OF SCATTERED TO NUMEROUS SHOWERS AND STORMS... PRIMARILY IN
THE AFTERNOON THROUGH EARLY EVENING AT EACH TAF SITE THROUGH FRIDAY.
THERE IS A GOOD CHANCE FOR MVFR CIGS AND VSBYS EACH LATE-NIGHT AND
MORNING... AND IN/NEAR ANY STORMS... TUESDAY THROUGH FRIDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING
FOR NCZ042-043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...KRR
LONG TERM...RTE
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 8, 9:12 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EDT SUN JUL 8 2012

NCZ007>011-021>028-038>041-043-091000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
912 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2 AM.
THE MAIN SEVERE WEATHER HAZARD SWILL BE LOCALLY DAMAGING
WINDS AND FREQUENT OR CONTINUOUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL SETTLE INTO THE AREA ON MONDAY... THEN PERSIST
OVER CENTRAL NC THROUGH MUCH OF THE WORK WEEK. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE ON MONDAY... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. IN ADDITION... THE
FREQUENCY AND DURATION OF SHOWERS AND STORMS WILL RESULT IN A
THREAT OF HEAVY AND POTENTIALLY FLOODING RAINFALL THROUGHOUT THE
UPCOMING WEEK.

NCZ042-073>078-083>086-088-089-091000-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
912 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL SETTLE INTO THE AREA ON MONDAY... THEN PERSIST
OVER CENTRAL NC THROUGH MUCH OF THE WORK WEEK. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE ON MONDAY... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. IN ADDITION... THE
FREQUENCY AND DURATION OF SHOWERS AND STORMS WILL RESULT IN A
THREAT OF HEAVY AND POTENTIALLY FLOODING RAINFALL THROUGHOUT THE
UPCOMING WEEK.

In the hours before

Special weather statement, Jul 8, 11:45 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EDT SUN JUL 8 2012

NCZ010-011-026-027-090445-
FRANKLIN-HALIFAX-NASH-WARREN-
1145 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WARREN...HALIFAX AND
FRANKLIN COUNTIES THROUGH 1245 AM EDT...

AT 1144 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WARRENTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARCOLA...LAKE
GASTON...LITTLETON...AND AIRLIE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 223 AND 233.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 138 AND 173.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3651 7788 3648 7776 3649 7764 3645 7762
      3641 7754 3638 7754 3615 7770 3595 7780
      3613 7852 3618 7849 3616 7842 3623 7838
      3623 7834 3630 7828 3655 7832 3655 7790
TIME...MOT...LOC 0344Z 275DEG 8KT 3637 7808

10
Special weather statement, Jul 9, 1:18 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 AM EDT MON JUL 9 2012

NCZ040-076-090600-
CHATHAM-LEE-
118 AM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE AND CHATHAM COUNTIES
THROUGH 200 AM EDT...

AT 117 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CUMNOCK...OR ABOUT 8 MILES SOUTH OF PITTSBORO...MOVING SOUTHEAST AT 5
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CUMNOCK...
MONCURE... AND SANFORD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THESE STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND
BRANCHES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3580 7907 3562 7899 3561 7899 3561 7898
      3555 7895 3544 7905 3531 7919 3564 7942
TIME...MOT...LOC 0517Z 325DEG 6KT 3560 7919

GIH
Special weather statement, Jul 9, 1:47 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
147 AM EDT MON JUL 9 2012

NCZ011-028-090645-
EDGECOMBE-HALIFAX-
147 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 245 AM EDT...

AT 146 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
EAST OF ENFIELD...OR ABOUT 12 MILES SOUTH OF HALIFAX...MOVING EAST AT
15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TILLERY...ENFIELD...
HALIFAX...SCOTLAND NECK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3608 7731 3600 7740 3594 7737 3594 7770
      3607 7774 3614 7770 3614 7772 3615 7776
      3640 7783 3645 7762 3641 7754 3637 7754
      3635 7758 3631 7756 3633 7744 3624 7737
      3622 7738 3616 7726 3610 7722
TIME...MOT...LOC 0546Z 261DEG 11KT 3616 7756

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:10 PM EDTSpecial Weather StatementRAHHalifax65 min
Jul 8, 11:45 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Warren60 min
Jul 9, 1:18 AM EDTSpecial Weather StatementRAHChatham, Lee42 min
Jul 9, 1:47 AM EDTSpecial Weather StatementRAHHalifax58 min
Jul 9, 1:16 PM EDTSpecial Weather StatementRAHHoke, Lee, Montgomery, Moore59 min
Jul 9, 1:56 PM EDTSevere Thunderstorm WarningRAHHarnett49 min
Jul 9, 1:57 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee, Moore63 min
Jul 9, 2:05 PM EDTSevere Thunderstorm WarningRAHMoore40 min
Jul 9, 2:25 PM EDTAreal Flood AdvisoryRAHHarnett, Moore3 hr
Jul 9, 2:45 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore45 min
Jul 9, 2:47 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake58 min
Jul 9, 2:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson41 min
Jul 9, 3:02 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee43 min
Jul 9, 3:11 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke34 min
Jul 9, 3:36 PM EDTSpecial Weather StatementRAHScotland54 min
Jul 9, 3:37 PM EDTSpecial Weather StatementRAHJohnston53 min
Jul 9, 3:43 PM EDTSevere Thunderstorm WarningRAHCumberland33 min
Jul 9, 3:57 PM EDTSpecial Weather StatementRAHWayne63 min
Jul 9, 4:04 PM EDTSpecial Weather StatementRAHWake41 min
Jul 9, 4:10 PM EDTAreal Flood AdvisoryRAHChatham, Johnston, Wake79 min
Jul 9, 4:15 PM EDTSpecial Weather StatementRAHDurham45 min
Jul 9, 4:20 PM EDTSpecial Weather StatementRAHAnson55 min
Jul 9, 4:27 PM EDTSpecial Weather StatementRAHSampson63 min
Jul 9, 4:30 PM EDTSevere Thunderstorm WarningRAHDurham45 min
Jul 9, 4:34 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond56 min
Jul 9, 4:41 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly49 min
Jul 9, 5:01 PM EDTSpecial Weather StatementRAHWayne59 min
Jul 9, 5:10 PM EDTAreal Flood AdvisoryRAHAnson80 min
Jul 9, 5:25 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly50 min
Jul 9, 5:38 PM EDTSpecial Weather StatementRAHGranville52 min
Jul 9, 5:44 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Jul 9, 5:56 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance49 min
Jul 9, 5:57 PM EDTSpecial Weather StatementRAHBladen63 min
Jul 9, 6:12 PM EDTSpecial Weather StatementRAHPerson48 min
Jul 9, 6:18 PM EDTSpecial Weather StatementRAHMontgomery57 min
Jul 9, 6:30 PM EDTAreal Flood AdvisoryRAHGranville, Person, Vance2 hr
Jul 9, 7:00 PM EDTSpecial Weather StatementRAHGranville, Person, Vance, Warren60 min
Jul 9, 7:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange58 min
Jul 9, 7:05 PM EDTFlash Flood WarningRAHGranville108 min
Jul 9, 7:28 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren47 min
Jul 9, 7:46 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash59 min
Jul 9, 7:48 PM EDTFlash Flood WarningRAHAlamance, Guilford3 hr

Nearby

Heat Advisories in North Carolina, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.